MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 1.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 1.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910015
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Positioning Problem (3009)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l15534) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 1.00mm x 1.50cm galaxy g3 mini coil (glm910015 / l15534) was chosen as a filling coil, and the physician did not properly judge the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician used another 1.00mm x 1.50cm galaxy g3 mini coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 12/08/2020.The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that the 1.00mm x 1.50cm galaxy g3 mini coil (glm910015 / l15534) was chosen as a filling coil, and the physician did not properly judge the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician used another 1.00mm x 1.50cm galaxy g3 mini coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 1.00mm x 1.50cm galaxy g3 mini coil was returned contained in a pouch.Visual inspection was performed and was observed to be in good normal condition without any appearance of damage or anomaly.The marker band was found at 36cm from the hub; this is within specification.The returned device underwent microscopic inspection.The embolic coil was in good condition.Functional evaluation: the device was unzipped and rezipped without any issue; there was no resistance encountered during the test.A review of manufacturing documentation associated with this lot (l15534) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that the 1.00mm x 1.50cm galaxy g3 mini coil was chosen as a filling coil but the physician did not properly judge the shape of coil deployment and decided to remove the coil; during the resheathing attempt, the coil introducer failed to be rezipped.The reported issue was not confirmed as the returned device was found without any appearance of damage.It was unzipped and rezipped without any issue.Positioning difficulty / poor conformability is a known potential issue associated with the use of the device.Factors such as the shape of the target lesion, tortuosity of the parent vessel may have contributed to the way the coil is positioned and / or conforms when it gets delivered to the target site.With the limited information available related to the procedure and the device malfunction as reported, the reported issue related to the coil shape post-deployment was not confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided; however, it is possible that in this case, the aneurysm size / shape, and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported positioning difficulty / poor coil conformability.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: d.9, g.3, g.6, h.2, h.3, h.6, and h.10.H.6: component code: appropriate term/code not available (g07002) was used as there was no device problem found.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1MM X 1.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10803562
Report Number3008114965-2020-00477
Device Sequence Number3931504
Product Code KRD
UDI-Device Identifier10886704080206
UDI-Public10886704080206
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberGLM910015
Device Catalogue NumberGLM910015
Device Lot NumberL15534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1